Need advice in managing cancer immunotherapy cardiotoxicity?

Request Assistance
news
News Manuscripts published in Circulation raise awareness for immune checkpoint inhibitor associated myocarditis

Manuscripts published in Circulation raise awareness for immune checkpoint inhibitor associated myocarditis

Posted by Moslehi on January 22, 2018 |

Two manuscripts published on November 21, 2017 of the journal Circulation bring additional awareness for the syndrome of immune checkpoint-inhibitor (ICI)-associated myocarditis. Thuny and colleagues (Hospital Nord, Marseille, France) present a case series of 30 patients with ICI-induced cardiotoxicity. Cardiotoxicity was diagnosed at a median of 65 days (range, 2–454 days) after the initiation of ICIs and occurred after a median of 3 (range, 1–33) infusions. Dyspnea, palpitation, and signs of congestive heart failure were the most frequent clinical manifestations. While 79% of patients has evidence of left ventricular systolic dysfunction, atrial fibrillation, ventricular arrhythmia, and conduction disorders were observed in 30%, 27%, and 17% of patients, respectively. Concomitant signs of myositis were present in 23% of patients. Eight patients (27%) died of cardiovascular complications. In a perspective article in the same issue of Circulation, Tocchetti and colleagues give a broad perspective of the emerging reports of myocardial toxicity associated with ICI and delve into the biology of immune checkpoints in the heart.